Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 05:20:35 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632288
  • Total Topics: 47879
  • Online Today: 259
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Marathon running and meds.  (Read 3408 times)

0 Members and 1 Guest are viewing this topic.

Offline UnderIMC

  • Member
  • Posts: 3
Marathon running and meds.
« on: March 22, 2008, 05:12:16 PM »
Any marathon runners out there on meds?  :D

I've consulted my doctor about how my performance would change on meds or what extra precautions I would have to take and he said nothing more then what I normally would expect.

Now, as a runner I started taking Chondroitin, Glucosamine, and MSM Complex suppliments to help prevent runners knee and to help out my joints with all the pounding they take from running.  The meds I am taking are truvada, lexiva, and norvir.  I was wondering if anyone as heard of any bad effects of those suppliments on meds.

Thanks all!!!

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: Marathon running and meds.
« Reply #1 on: March 22, 2008, 08:10:51 PM »
http://www.aidsmeds.com/cmm/ <- allows you to check interactions

http://forums.poz.com/index.php?topic=5940.0 <- an older related discussion

sorry it's not much in the way of very detailed help

Offline redhotmuslbear

  • Member
  • Posts: 605
  • A genuine certified freak of nature, and a hot one
Re: Marathon running and meds.
« Reply #2 on: March 22, 2008, 08:33:25 PM »
Anything containing AZT will impact performance by increasing mean corpusular volume of red calls and dimishing oxygen transport capacity in the process.
"The real problem is not whether machines think but whether men do." - BF Skinner
12-31-09   222wks VL  2430 CD4 690 (37%)
09-30-09   208wks VL  2050  CD4 925 (42%)
06-25-08   143wks VL  1359  CD4 668 (32%)  CD8 885
02-11-08   123wks off meds:  VL 1364 CD4 892(40%/0.99 ratio)
10-19-07   112wks off meds:   VL 292  CD4 857(37%/0.85 ratio)

One copy of delta-32 for f*****d up CCR5 receptors, and an HLA B44+ allele for "CD8-mediated immunity"... beteer than winning Powerball, almost!

Offline Runningbear

  • Member
  • Posts: 13
Re: Marathon running and meds.
« Reply #3 on: March 23, 2008, 02:00:12 PM »
Hi there...I'm also a marathon runner, with my last one in May of '05.  The clinic I'm being treated at has a couple of marathoners, and I was told that there was no reason not to continue to do it, other than watch overdoing it, as that will wear you down and challenge your system.  I'm on Kaletra and Kivexa.  Was told to take L-glutamine for pre and post run recovery, which is also good for the immune system.  I've done 10 marathons and about 28 half marathons, although not built for speed...

Love to hear what information you have as I want (need) to keep running...

Runningbear

Offline UnderIMC

  • Member
  • Posts: 3
Re: Marathon running and meds.
« Reply #4 on: April 03, 2008, 02:56:27 PM »
Thanks all for the replies. 

As for me Runningbear, I just really started running these things this year.  I had quit smoking in Aug '06 and needed another habit to replace that one.  So I picked up running.  Jan '08 was my first 1/2 marathon...and now I'm hooked!!!    I ran another one the following month and have two more I will be running by August. 

I don't think me being on meds have any impact on my running.  I asked my doctor about anything I should be careful about and he told me to take the same precautions as any other "normal" runner. 

Other then that I've noticed I have lost a bit of muscle mass but I'm pretty sure that's normal when a majority of my workout time is now into running then doing weights, etc.

I was told to try out Glucosamine and Chondriotin just to help protect my knees and joints...so I'm trying it out.

Offline Runningbear

  • Member
  • Posts: 13
Re: Marathon running and meds.
« Reply #5 on: April 03, 2008, 11:14:34 PM »
Hey Under...  It's great that you've started running.  I have a running group and we go out every weekend.  It's a great way to work off the stress and the glucosamine is very good for your joints.  You should also consider supplementing your diet with a good fish oil, to get your Omega 3 fats.  This is good for your joints too, as well as acts as an anti-inflammatory which is useful in keeping the HIV at bay...somewhat (Hey, everything helps).  Keep up the protein as well...it's great for muscle recovery as I'm sure you know from doing weights, but also good for running.  And I can't stress the L-glutamine enough.

Good luck with your half marathon running.  I have a couple lined up before the end of the summer as well.  One here and then we're traveling to California in July to run one in Napa...  Keep it up!!!  Feel free to message me privately if you want to talk more about running...it's my passion!

Runningbear



Offline Runningbear

  • Member
  • Posts: 13
Re: Marathon running and meds.
« Reply #6 on: April 03, 2008, 11:17:00 PM »
..and of course check with your doctor or pharmacy to see if any of the supplements contraindicate your meds...  I suspect you're ok!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.